[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1993

Papilloma Development in Cyclosporine-Treated Patients

Author Affiliations

Department of Dermatology Rush-Presbyterian—St Luke's Medical Center Chicago, IL 60612; Department of Dermatology Northwestern University Medical School 303 E Chicago Ave Chicago, IL 60610; Department of Dermatology Rush-Presbyterian—St Luke's Medical Center Chicago, IL 60612

Arch Dermatol. 1993;129(6):794-795. doi:10.1001/archderm.1993.01680270138031
Abstract

To the Editor.—  With long-term use of cyclosporine, various dermatologic and mucosal side effects have been noted, including hypertrichosis, sebaceous hyperplasia, epidermal cysts, keratosis pilaris, acne, folliculitis, cutaneous malignancies, human papilloma virus infection, and gingival hyperplasia.1,2 We describe two patients treated with cyclosporine who developed multiple papillomatous facial lesions.

Report of Cases.—Case 1.—  A 36-year-old man who had received a kidney transplant 3 years earlier presented with multiple papules on the chin of 2 years' duration. Medications included cyclosporine (3.6 mg/kg per day), minoxidil, propranolol, furosemide, nifedipine, and prednisone. Physical examination revealed multiple firm, erythematous 2- to 10-mm papules over the chin (Fig 1). Histologic examination of a papule showed moderate acanthosis and mild hypergranulosis of the epidermis. Koilocytosis was absent. In the dermis there was an increased number of ectatic capillaries, mild lymphocytic inflammation, mild fibrosis, and edema (Fig 2). Follicles and sebaceous glands were slightly

First Page Preview View Large
First page PDF preview
First page PDF preview
×